Zantac Can Cause Colon Cancer
Within the last year, Zantac was discovered to cause cancer. The main ingredient, ranitidine, breaks down and turns into the carcinogen N-nitrosodimethylamine (NDMA). It breaks down over time, but it also breaks down much faster when exposed to high temperatures. People who took Zantac or other ranitidine-based drugs are at risk of developing different cancers affecting the stomach, liver, bladder, esophageal, prostate, pancreatic, kidney, and throat. If you took Zantac or the generic form of the drug, below are different warning signs to look out for. They might indicate you now have cancer.
Colorectal Cancer Warning Signs
Sudden/Persistent stool changes (diarrhea, constipation)
Pain, cramps, or gas in the abdomen
Feeling bloated, gut does not feel empty after defecation
Fatigue or weakness
Losing weight unexpectedly
NDMA is suspected to cause colorectal cancer when people are exposed to it for a long period of time. If you took ranitidine it is recommended to check with a doctor about your health. Another cancer to be on the lookout for is gastric cancer.
Not all heartburn drugs are unsafe, so speak with your doctor before stopping any medication. If it contains ranitidine, the drug is probably considered unsafe, but you still need to consult a doctor before switching medications. If you took Zantac for long time, you could be at an increased risk of developing colon cancer. Speak with your doctor about your options moving forward.
If you took Zantac and now have colon cancer, you could be entitled to compensation. Contact us by calling 412-471-3980 or by filling out our contact form to speak to a member of our staff. We will help in any way we can.